Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 1, 2017, 4:10 PM CDT. It took effect at Apr 1, 2017, 10:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2017, 4:10 PM CDT (21:10 UTC)
- In effect from
- Apr 1, 2017, 10:00 PM CDT
- Expired
- Apr 3, 2017, 3:36 AM CDT
- In force
- 30 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
531 WHUS74 KLCH 012110 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 410 PM CDT SAT APR 1 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR SUNDAY... .AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST WILL BRING INCREASINGLY STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER THE NEAR COASTAL WATERS. GMZ430-432-435-450-452-455-470-472-475-020515- /O.NEW.KLCH.SC.Y.0016.170402T1100Z-170403T0500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 410 PM CDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CDT SUNDAY NIGHT. * WINDS...15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 5 FEET NEARSHORE. 5 TO 8 FEET OFFHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
496 WHUS74 KLCH 012111 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 411 PM CDT SAT APR 1 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR SUNDAY... .AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST WILL BRING INCREASINGLY STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER THE NEAR COASTAL WATERS. GMZ430-432-435-450-452-455-470-472-475-021000- /O.CON.KLCH.SC.Y.0016.170402T1100Z-170403T0500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 411 PM CDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CDT SUNDAY NIGHT... * WINDS...15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 5 FEET NEARSHORE. 5 TO 8 FEET OFFHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KLCH 020258 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 PM CDT SAT APR 1 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR SUNDAY... .AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST WILL BRING INCREASINGLY STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER THE NEAR COASTAL WATERS. GMZ450-452-455-470-472-475-021600- /O.EXT.KLCH.SC.Y.0016.170402T0300Z-170403T0500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 958 PM CDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT SUNDAY NIGHT... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 6 FEET NEARSHORE. 6 TO 9 FEET OFFHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-021600- /O.EXT.KLCH.SC.Y.0016.170402T0900Z-170403T0500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 958 PM CDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO MIDNIGHT CDT SUNDAY NIGHT... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...LAKE & BAY WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
664 WHUS74 KLCH 020925 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 AM CDT SUN APR 2 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND EARLY TONIGHT... .LOW PRESSURE APPROACHING FROM THE WEST WILL BRING INCREASINGLY STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER THE NEAR COASTAL WATERS FOR TODAY. WINDS AND WAVES DECREASE BY LATE TONIGHT. GMZ430-432-435-450-452-455-470-472-475-022145- /O.CON.KLCH.SC.Y.0016.000000T0000Z-170403T0500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 425 AM CDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 6 FEET NEARSHORE. 6 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
896 WHUS74 KLCH 021544 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1044 AM CDT SUN APR 2 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND EARLY TONIGHT... .LOW PRESSURE APPROACHING FROM THE WEST WILL BRING INCREASINGLY STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER THE NEAR COASTAL WATERS FOR TODAY. WINDS AND WAVES DECREASE BY LATE TONIGHT. GMZ430-432-435-450-452-455-470-472-475-030000- /O.CON.KLCH.SC.Y.0016.000000T0000Z-170403T0500Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1044 AM CDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 6 FEET NEARSHORE. 6 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
644 WHUS74 KLCH 022040 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CDT SUN APR 2 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND EARLY TONIGHT... .LOW PRESSURE APPROACHING FROM THE WEST WILL BRING INCREASINGLY STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER THE NEAR COASTAL WATERS FOR TODAY. WINDS AND WAVES DECREASE BY LATE TONIGHT. GMZ430-432-435-450-452-455-470-472-475-030445- /O.EXT.KLCH.SC.Y.0016.000000T0000Z-170403T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 340 PM CDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 6 FEET NEARSHORE. 6 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
877 WHUS74 KLCH 022052 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT SUN APR 2 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND EARLY TONIGHT... .LOW PRESSURE APPROACHING FROM THE WEST WILL BRING INCREASINGLY STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER THE NEAR COASTAL WATERS FOR TODAY. WINDS AND WAVES DECREASE BY LATE TONIGHT. GMZ430-432-435-450-452-455-470-472-475-030500- /O.CON.KLCH.SC.Y.0016.000000T0000Z-170403T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 352 PM CDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 6 FEET NEARSHORE. 6 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
595 WHUS74 KLCH 030836 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 336 AM CDT MON APR 3 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT EARLY THIS MORNING... .STRONG WESTERLY WINDS IN THE WAKE OF A PASSING COLD FRONT ARE RESULTING IN ADVISORY CRITERIA SEA HEIGHTS. WINDS WILL DIMINISH LATER THIS MORNING. GMZ430-432-435-450-452-455-470-472-475-031200- /O.CAN.KLCH.SC.Y.0016.000000T0000Z-170403T1200Z/ /O.NEW.KLCH.SC.Y.0017.170403T0900Z-170403T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 336 AM CDT MON APR 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS...20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...3 TO 6 FEET NEARSHORE. 6 TO 9 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 1:16 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 1, 1:16 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
116 PM CDT Sat Apr 1 2017
.DISCUSSION...
For the 4/1/17 1800 UTC TAF package.
&&
.AVIATION...
VFR to prevail the rest of the afternoon amid increasing and gusty
SE winds with only high cirrus and perhaps FEW/SCT CU popping up
near KBPT/KLCH. Conditions will begin to change tonight, however,
as atmospheric moisture rapidly increases in the lowest few
thousand FT. While there is some disparity in the timing depicted
in model guidance, generally speaking, lower CIGS (MVFR) should
initially develop over SE TX this evening, then continue to expand
N/E through the remainder of the night while at the same time
lowering into IFR as moisture depth increases. Elevated and gusty
winds will continue KBPT through the night, but should subside at
the remaining terminals before ramping up again SUN morning.
13
&&
.PREV DISCUSSION... /issued 1040 AM CDT Sat Apr 1 2017/
DISCUSSION...All modes of severe weather potential will be coming
into play Sunday as well as a heavy rainfall threat. Various flags
will be raised in the afternoon forecast package. For now
however, a very pleasant start to the weekend is in store for the
area. Current forecast looks good and no update required.
PREV DISCUSSION... /issued 628 AM CDT Sat Apr 1 2017/
DISCUSSION...
12Z TAFS
AVIATION...
FEW to SCT mainly high level clouds have begun streaming into the
area from the southwest over the past couple of hours. Expect this
trend to continue through the morning and early afternoon with
clouds increasing in coverage and lowering this evening into
tonight as a low pressure area approaches from the west.
The aforementioned low will also tighten the pressure gradient
across the area by early this afternoon resulting in breezy
southwesterly winds through the afternoon. Winds will remain
breezy overnight and into Sunday which should hinder any fog
development. Rather, a sub 1kft cloud deck will envelope much of
the region during the early morning hours Sunday. Expect
precipitation to hold off through the current TAF package but
strong to potentially severe thunderstorms are expected to develop
across the area Sunday afternoon into Sunday night.
Jones
PREV DISCUSSION... /issued 447 AM CDT Sat Apr 1 2017/
WIDESPREAD SEVERE STORMS ARE LIKELY SUNDAY INTO SUNDAY
NIGHT...
SYNOPSIS...
A low pressure system will move through the Central Mississippi
River Valley during the day on Sunday. An unstable atmosphere will
be in place across Southeast Texas and Southwest Louisiana and
winds will be favorable for organized severe thunderstorms across
the region. Isolated severe storms are expected to develop across
Southeast Texas by Sunday afternoon. These storms are then
expected to consolidate into a line of severe thunderstorms Sunday
evening and move eastward before exiting the region by Monday
morning. A quieter weather pattern will develop in the wake of
this system with only a chance of rain on Wednesday and Wednesday
night.
DISCUSSION...
500 hPa height analysis shows a shortwave trough centered over the
Desert Southwest this morning and a weak ridge axis currently over
the Mississippi River Valley. This weak ridge will result in one
more quiet weather day before the 500 hPa shortwave trough is
forecast to dig into Central Texas today and into Sunday morning.
The surface low developing in response to the approaching trough
will result in increasing southerly and south easterly winds
during the day today. The resulting warm, moist return flow
combined with steep mid-level lapse rates will result in a
unstable atmosphere developing over the region. Additionally,
strengthening wind fields in advance of the trough and surface low
will result in an environment very favorable for the development
of organized convection. Latest model guidance has come into a
greater consensus and the Storm Prediction Center has upgraded the
western two thirds of the CWA to a Moderate Risk on Sunday. (A
quick look through SPC's severe weather events archive would
suggest that the last time this much of the area was under a
Moderate Risk was during the Christmas Day 2012 severe weather
outbreak.)
It still looks like there will be a couple of waves of
convection. The first wave will be mainly for the western portions
of the forecast area from roughly late Sunday morning into Sunday
evening. CAPE values possibly exceeding 2000 J/kg, 0-6km bulk
shear in excess of 40 knots, and low level hodographs indicate
that discrete storms forming in this initial wave of convection
will have the potential to be supercells. These supercells will be
capable of all severe weather hazards including large hail,
damaging winds, and tornadoes. Given forecast low level hodographs
a few of the tornadoes associated with any supercells could be
strong.
The second wave of convection is expected late Sunday afternoon
through the overnight hours with the initial convection developing
into a more organized convective complex. This organized line of
storms is forecast to progress eastward across the CWA during the
overnight hours and present a larger threat of damaging winds
although tornadoes and hail will still be possible.
In addition to the threat for severe weather, given the recent
heavy rainfall across portions of the area there will be the
possibility of flooding. Precipitable Water Values are progged to be
over 2 inches, which is more than twice the standard deviation, and
Mean RH over 85 percent. Therefore, convection could be efficient
precipitation producers, with high rainfall rates. On average 2
to 4 inches of rainfall are expected with locally higher amounts.
The heaviest rainfall totals are currently expected across SE
Acadiana.
A quieter period will begin once the system exits the region by
Monday afternoon. A weak front is forecast to move through the
region on Wednesday but at this point will only carry chance PoPs
in the forecast. Otherwise, the period will be dry with cooler
temperatures actually being near normal for this time of year.
MARINE...
Southerly winds will further increase today with strong winds expected
by Sunday as the low approaches the region. Small Craft Advisory
conditions will be likely late tonight into Sunday Night, with
wind speeds between 20 and 25 knots and building seas. The
duration and fetch of the southerly winds will lead to elevated
tides, with some issues possible by the Sunday Afternoon high tide
as tide guidance showing tide levels between 1.5 and 2 feet above
predicted levels during that time frame.
This system will also bring the potential for some strong
thunderstorms, with the first wave late Saturday Night into Sunday
Morning, then again on Sunday Afternoon into Sunday Night.
Winds and seas will begin to decrease on Monday as the low moves
away from the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 78 65 79 / 10 70 90 20
LCH 68 79 66 80 / 20 80 90 10
LFT 67 81 69 81 / 10 60 90 20
BPT 70 80 64 81 / 30 80 80 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 10 PM CDT this evening for
GMZ430-432-450-452-455-470-472-475.
&&Hazardous weather outlook, Apr 1, 4:59 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 459 AM CDT Sat Apr 1 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 021000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 459 AM CDT Sat Apr 1 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight No significant weather hazards are expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The Storm Prediction Center is forecasting a Moderate Risk of severe thunderstorms across Southeast Texas and Southwest Louisiana during the day on Sunday. Large hail, damaging winds, and tornadoes will all be possible with these severe thunderstorms. In addition, heavy rainfall will be possible with these storms and result in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated for today. However, spotter activation will likely be needed on Sunday. GMZ430-432-435-450-452-455-470-472-475-021000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 459 AM CDT Sat Apr 1 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Winds and seas will increase through the day and into tonight. Small craft should exercise caution and a Small Craft Advisory is likely for tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated winds and seas will continue through the day on Sunday. In addition, strong to severe thunderstorms capable of producing large hail, strong winds, and waterspouts will be possible during the day on Sunday and into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated for today. However, spotter activation may be needed on Sunday.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:58 PM CDT | River Flood Warning | LCH | Calcasieu | 13 days |
| Apr 1, 3:28 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 37 hr |
| Apr 1, 3:40 PM CDT | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 33 hr |
| Apr 1, 3:51 PM CDT | Coastal Flood Advisory | LCH | Cameron, Saint Martin | 33 hr |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.